Cancer Channel
Topics
Medications
Quicklinks
Related Channels

Myleran Overdose

Taking too much Myleran (busulfan) can result in dangerous problems, such as serious infections, bleeding, and even death. However, the specific effects that occur will be based on how much of the drug was taken and whether it was combined with any other substance. Treatment options for this type of overdose may include pumping the stomach, administering activated charcoal, and providing supportive care.

Can You Take Too Much Myleran?

Myleran® (busulfan) is a prescription chemotherapy medication approved to treat a certain type of leukemia. As with any medicine, it is possible to take too much Myleran.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Myleran dosage and whether it was taken with any other medications or substances.
 

Symptoms of an Overdose

Based on reports of Myleran overdoses, the known effects of the medication, and animal studies, possible symptoms of an overdose may include but are not limited to:

  • Reduced white blood cells in the body, which could cause infections
  • Reduced red blood cells (anemia)
  • Reduced platelets, which could cause dangerous bleeding
  • Nausea and vomiting
  • Mouth sores
  • Diarrhea
  • Cataracts
  • Seizures
  • Death.

Treatment for a Myleran Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the drug absorbed into the bloodstream. Dialysis may also be used to help remove Myleran from the body.
 
Treatment will also involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. For example, supportive treatment for a Myleran overdose may include:
 
  • Close monitoring of blood cell counts
  • Antibiotics to treat or prevent infections
  • Medications, such as metoclopramide (Reglan®), to treat nausea and vomiting
  • Fluids through a needle inserted into a vein (intravenous, or IV, fluids).


It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.

The Zen of Cancer Caregiving - Recharge Your Batteries!

Myleran Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2019 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.